Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Wisdom tooth extracted. Tongue numbness, vomiting, swelling. Prescribed vicodin. What is wrong?

Hi on 2/7/13 I got both my bottom wisdom teeth extracted, the one on the left was impacted & the one on the right was grown in a bit. so after they were done extracting they prescribed my vicodin and sent me on my way, i was in HORRIBLE pain mostly on my left side. I mostly rested the first day. Second day i woke up and my left jaw was extremley swollen i mean 2 inches out down to my neck ... and it was hard to the touch, also my tongue was numb but on the right side. that night it wa very difficult to get sleep even with the vicodin & after i fell asleep i woke up vomitting, after that i managed to get some rest. Third day was the worst, swollen even more couldn t open my mouth and numb tongue. Anyhow i went in for a post apt the fifth day and my dentist said everything seemed normal and the hard lump in my neck/jaw was cayse she hit a nerve or muscle during the numbing process. She put me on antibiotics and gave me tylenol #3. It is now the seventh day and the swelling has gone down and that s it, I still have a hard mass/lump in my neck and jaw that hurts and is still swollen & my tongue is still numb, its actually worse and seemed to spread if thts possible. Oh yea I can only open my mouth enough to fit a finger , & that hasn t improved since the opperation. I think i m going to have an oral surgeon look at it, get some x rays and get a second opinion. What do you think though does this sound normal, does any of this sound like it could be permanant, I need help I m very strssed out..
Asked On : Sun, 17 Feb 2013
Answers:  3 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dentist 's  Response
Hi ,
Thanks for asking query,
Wisdom tooth extraction is a complicated surgical procedure and often associated with pain , fever, swelling, numbness of tongue and lip of the particular side.
I suggest you to maintain oral hygiene , take tab amoxyclav 625 mg twice daily, tab ebility thrice daily , cap pantop - D once daily empty stomach , tab neurobion once, avoid taking medicine empty stomach instead of prescribed medicine, use antiseptic mouthwash , gargle with warm saline water 3 to 4 times a day.
hope this will help you.
Answered: Mon, 6 May 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Wisdom tooth extraction is a complicated surgical process and often associated with post surgical complications like pain, swelling ,prolonged numbness.
You dont worry about the symptoms as they will subside after sometimes.
Nausea and vomitting is due to the use of antibiotics and analgesic prescribed to you.
I would suggest you to stop the medications and take antiematic drugs.
Follow the post operative instructions given by the Dentsist properly, take lukewarm saline and antiseptic mouthwash gargles twice daily.
If the symptoms persists or worsen, consult the Dentist and get the checkup done.

Hope this helps out.

Answered: Sun, 28 Apr 2013
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
Post-extraction of wisdom tooth is usually associated with fever,headache,nausea.
I would suggest you to avoid anxiety and stress.
Take warm saline gargle frequently.
Maintain good oral hygiene.
Rinse your mouth after every meals.
Discontinue use of antibiotics or get it replaced.
To prevent dehydration,plenty of fluids and diet has to be taken.
Take care.
Answered: Wed, 1 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor